Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Opt Lett. 1994 Oct 15;19(20):1612-4.

Spatial optical solitons governed by quadratic nonlinearity.

Abstract

We demonstrate that a dielectric medium with purely quadratic nonlinearity [the so-called chi((2)) material] can display self-focusing phenomena through a new type of modulational instability of the interacting fundamental and second-harmonic field components and therefore can support propagation of (two-wave) optical solitons. We prove the existence of a family of such solitons, which are found numerically and, in some particular cases, also analytically. The two-wave solitons are stable in the whole parameter region in which they exist.

PMID:
19855598
[PubMed]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk